Psycho-Babble Medication Thread 495314

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Wow!!! I AM crazy i guess....

Posted by woolav on May 8, 2005, at 18:39:30

Okay, I know I am crazy, but now, I am freaked out. When I went through my hypomania episode not long ago, I had posted alot on dr-bob...and my husband searched and found the posts and when i read them, It seems as if someone else wrote them. At first, I thought it was someone else responding to post's that I wrote. But, nope. It was me. I cant believe how messed up my thought process was. It so scary. I mean to look back and actually read what i wrote or said to people and not remember 90% of it....I sure hope this sort of thing is normal with bp2, because I hope to get treatment for that. But, if its something else, then im psychotic i guess....
S

 

Re: Wow!!! I AM crazy i guess.... woolav

Posted by Phillipa on May 8, 2005, at 20:46:53

In reply to Wow!!! I AM crazy i guess...., posted by woolav on May 8, 2005, at 18:39:30

Woolav, Now maybe your husband will believe you! Fondly, Phillipa

 

Re: Wow!!! I AM crazy i guess.... woolav

Posted by HappyGirl on May 9, 2005, at 0:00:04

In reply to Wow!!! I AM crazy i guess...., posted by woolav on May 8, 2005, at 18:39:30

Hi:
Normally, ... at the beginning of Bp tx, there is/are some 'odd' happens, like things you did a moment ago, just can't remember. However, if you're REALLY Bipolar II, there is NO psychotic episode, at least from the reading others and my 'own' experience. Most likely, the experience you're going through might be 'transient,' however if keep bugging you, then you may need to call your pdoc. ASAP. At least, tell your husband about 'strange/foreign' feelings you've started experiencing.

Besides this, ... sometime if the med. combo. does not working on your symptoms properly, the symptoms getting 'altered.' But, the case like yours, in my guess, mostly likely you may need some 'med.' change, dosage or add one more med. about which I have no good clue. As you might already know, unlike six to seven years ago, nowadays, most of pdocs. rx'ed an anti-psycho. med. for moderate to severe form of Bipolar. Because, this method is more 'quicker' fix that most of Bper's prefer. Unless, milder form of Bipolar, you may need an anti-psycho. med. in conjuction with anti-depressant and a mood-stabilizer. It it were me, I'd call the pdoc. soon.
H.G.

 

Re: Wow!!! I AM crazy i guess.... woolav

Posted by Larry Hoover on May 9, 2005, at 8:20:41

In reply to Wow!!! I AM crazy i guess...., posted by woolav on May 8, 2005, at 18:39:30

> Okay, I know I am crazy, but now, I am freaked out. When I went through my hypomania episode not long ago, I had posted alot on dr-bob...and my husband searched and found the posts and when i read them, It seems as if someone else wrote them. At first, I thought it was someone else responding to post's that I wrote. But, nope. It was me. I cant believe how messed up my thought process was. It so scary. I mean to look back and actually read what i wrote or said to people and not remember 90% of it....I sure hope this sort of thing is normal with bp2, because I hope to get treatment for that. But, if its something else, then im psychotic i guess....
> S

You should first take into account what is known as state-dependent learning. Although that's what the psychological label is for this phenomenon, it would be better described as state-dependent retrieval.

The memories of your experiences from the period when you were in an altered state are not accessible to the memory retrieval mechanisms you have available to you when you are operating in a normal state.

Just exactly why or how this works is still a matter of great contention. Some believe that each mental state has distinct forms of memories. To retrieve those specific memories, you must be in a similar state to that which prevailed when the memories were formed.

In any case, this is a state-dependent amnesia, a failure in memory retrieval. You can't remember because you aren't in the same state as when you wrote them.

From an objective viewer's perspective, from way over here, this lends strong support to the idea that you were in an altered state during that period. The nature of that altered state could be: a) hypomania; b) the effect of medication; or, c) a combination of the two.

There is some good that might come from this, you know. For yourself, if you catch yourself taking on any of the characteristics of that period, recalling the emotional state that prevailed when you were flirting online, for example, you will potentially be able to recognize and directly intervene if that hypomanic mood is coming on.

I pray you guys find some peace and comfort in coming to understand this better, together.

Lar

 

Re: Wow!!! I AM crazy i guess....

Posted by woolav on May 9, 2005, at 10:14:41

In reply to Re: Wow!!! I AM crazy i guess.... woolav, posted by Larry Hoover on May 9, 2005, at 8:20:41

Thanks everyone. I guess I should just explain everything that happened to my new pdoc next week and see what he says. If it isnt hypomania, then it must be that my meds are not working. I figured that since i was/am having signs of severe depression. Suicidal thoughts etc. but not everyday, it comes and goes. Thats why i thought it could be bp2. But, I guess altering my meds would be a good idea first. If that doesnt work, then go from there.
S


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.